Those with depression surely would not like to take a drug for erectile dysfunction when they do not have a problem with the latter. Unfortunately, drugs meant to treat the two conditions were mistakenly mixed together but thankfully, the mistake was caught in time, and the pharmaceutical company is now recalling the "mixed" drugs.

AvKare, a pharmaceutical distributor, issued a voluntary recall on its 100mg sildenafil tablets and its 100mg trazodone tablets. In an announcement made Wednesday, the company said that there was a product mix-up. The tablets have been "inadvertently packaged together." The mix-up occurred when a third-party vendor bottled the said drugs.

One of the drugs, sildenafil, is the active ingredient in the popular sex stimulant drug Viagra, and it is used in treating erectile dysfunction. On the other hand, trazodone is a drug that is used in treating major depressive disorder.

When an individual consumes sildenafil unintentionally, it can pose a serious health risk for people who are suffering from underlying issues. The unintentional intake of the drug can lead to lowering blood pressure to levels considered dangerous, especially for those who are taking prescriptions that contain nitrates.

On the other hand, consuming trazodone inadvertently can also result in dangerous conditions. Patients can suffer from dizziness, sedation, blurred vision, or constipation.

CNN reported that the lots that are recalled by AvKare for sildenafil 100 mg tablet include Lot 36884. The expiration date of the said lot is 03/2022. For trazodone hydrochloride 100 mg tablet, the lot 36783 was recalled. It has an expiration date of 06/2022.

One of the most prevalent product recalls made over the past months was one due to bacterial contamination. Kimberly-Clark issued a recall of its Cottonelle GentlePlus Flushable Wipes after they have discovered that it could possibly be contaminated by the pluralibacter gergovaie bacteria. The said bacteria has been known to cause infection in humans, and that those who have weak immune systems are at a higher risk of being infected.

Drug recall
Pharma recalls drug over mix-up packaging. Photo: Pixabay